By Topic

Monotonic relaxations for robust control: new characterizations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Tuan, H.D. ; Dept. of Control & Inf., Toyota Technol. Inst., Nagoya, Japan ; Apkarian, P.

Parameterized linear matrix inequalities (PLMIs), that is LMIs depending on a parameter confined to a compact set frequently arise in both analysis and synthesis problems of robust control. As a major difficulty, PLMIs are equivalent to an infinite family of LMI constraints and consequently are very hard to solve numerically. Known approaches to find solutions exploit relaxations inferred from convexity arguments. These relaxations involve a finite family of LMIs the number of which grows exponentially with the number of scalar parameters. In this note, we propose a novel approach based on monotonicity concept which allows us to solve PLMIs via a finite and of polynomial order family of LMIs. The effectiveness and viability of our approach are demonstrated by numerical examples such as robust stability analysis and linear parameter varying (LPV) synthesis for which we clearly show that no additional conservatism is entailed as compared to earlier techniques

Published in:

Automatic Control, IEEE Transactions on  (Volume:47 ,  Issue: 2 )